Friday, 10 March 2017
Hello, hoping for some advice. My husband was dx Grade 2 Astrocytoma in Jan 2016. Since the tumor was so wide spread in 3 diff lobes and MGMT methylated we tried TMZ only, bc RT couldve caused cognitive decline. He did TMZ for 6 months with stable scans. But then went off for lumbar fusion surgery bc in so much pain. (Long story... surgery was disaster and ended up on walker and horrible pain afterwards) He began having seizures, Nov 28th so we had an MRI done Dec 1st of 2016 which showed mutation to GBM in a sphere 2cm in medial temporal lobe and also enhancement in the cerebellum both sides. He had craniotomy on Dec 16th to remove spherical tumor. We were told after surgery that RT was a must, so we met with RT oncologist on Jan 3rd for mask fitting. In the meantime, while waiting for RT to start my husband began having headaches and mild confusion. A MRI on Dec 17 showed the tumor had grown after craniotomy 10 days earlier. It took a long time to get scheduled for RT, but he finally started Proton RT Jan 24th 2017. He finished Chemoradiation on March 2nd, after 28 sessions. Dr thought that would be good to stop a little early bc he us 80. He was receiving 1.8 gy per session. But to a large field. 3 diff angles. He was confused during RT, but Dr insisted it was from valium he was taking for claustrophobia (bc of mask) so we tapered him off valium last week of RT. It has been 15 days since he has had any valium and his confusion seems to get worse daily, and he realizes it. He is very devastated and says that he has lost his mind, and thinking skills. Im trying to encourage him not to give up he may get better. It has only been 8 days since finishing RT, but I am worried this confusion is either swelling from RT or tumor growth. I called Dr yesterday and they want me to increase his decadron, which they have had him on entire course of RT 1mg in morning, to 2mg. And just wait for our follow up on March 28! Hello! That is a long time to wait I worry if it is growing Im giving it all that headstart, but the question is: can you get an MRI this soon after RT that can distinguish btwn RT and growth? My other question is, Has anyone had confusion like this during and after RT? Thank you so much for help❤I thought of trying Boswellia, but pharmacist said it could interact with other drugs.